MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code Injury (2348)
Date of Event 08/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer injured her hand while replacing a part on tango optimo.The customer took off the part above the plate loading area to take off the cover surrounding the plate stacker.During that time, the tango optimo was switched off.This was not advised to her from our technical service.The customer had already done this on her own and notified the blood bank specialist of her injury.The customer had a software error and it appeared that no plates were on board.The customer did not call tech support and thought the only way to unload plates was to go in and manually take the plates out.She was not a customer trained on the tango optimo.The customer took the covers off the entire plate stacker area and had trouble placing a part back on.We received information that the pinch the customer suffered was harmless, the customer is fine and there is no mark, cut or scrape.This incident happened because of unintended use by the customer.The customer was not qualified to do the troubleshooting and did not call tech support.Regarding the harmless injury, the customer stated she was fine.We consider offering a refresher course for the customer in order to avoid this kind of injury in the future.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key5920415
Report Number9610824-2016-00055
Device Sequence Number16363529
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2016
Initial Report FDA Received Date09/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1